Pernicious Anaemia Society

B12 patches

Hi. I got my last B12 injection on the 6th February. I didn't feel so bright after it...this happened at least once before. Why is this? Anyway, I put on a 5000mcg patch two days later which did help a bit. This past Monday 19th Feb things still weren't as good as it had been prior to getting the injection so I put on another 5000mcg patch. That evening I got very tired and haven't been well since with sometimes rapid pulse and aches. I am slowly getting better but I have spent long times in bed. Please can anyone help me to understand why this has happened. I read that it's basically impossible to overdose on B12. The patches were working so well. Especially the 1000mcg. Now I am scared to ever use them again. 😣 forgot to say that my arms started prickling and my skin over my body felt as if it had been in very hot water. Aches and pains too.

13 Replies
oldestnewest

my endocrine consultant told me it is impossible to overdose on b12 as it just gets peed away,same as vit c and same as b vits-

2 likes
Reply

That's interesting bluepettals2. I didn't know that about vitC or other b fits. Thankyou ☺

Reply

b vits and vit c are water soluable

1 like
Reply

That does mean they do not get stored in fat - but does NOT mean that there could not be any issues.

For example, potassium cyanide, a notorius poison, is highly water soluble.

Vitamin B6 can cause neuropathy.

Vitamin B3 can cause a strong and, to some, unpleasant flushing in higher doses.

2 likes
Reply

I don't have a clue why this is happening,I can only say that I had my last B12 injection on Feb 1st,for a week I felt exactly as you describe in your post and I still am not as I used to be prior the injection,my neck,shoulders and left hip are killing me.Weird thing is that I have been injecting for a year and feeling great after the shot.I am aware that overdosing is not possible on B vitamins except (I think) niacin so I guess maybe it's adrenal related causing paradoxical reaction..just a guess. I do have weird symptoms of overdosing on low dosis of Vit C as well.I asked my endo why I get these reactions and he shrugged

1 like
Reply

Will look into the niacin/ adrenal connection eve196. Thankyou for your reply. We learn so much on here. Take care. ☺

Reply

I also react after having my injections,but not every time. Sometimes it knocks me out for a day or so, exhaused, Aches etc.

It is obviously the bodies reaction to the input but never worked out why. I dont think anyone has come up with a fully researched answer. Our bodies are ,I guess, finely balanced instrument s. And lets face it PA suffers bodies are out of balance. I have tried to stop worrying when it does happen cos it seems to right itself after a few days. Hope yours does the same.

2 likes
Reply

Hi again lesley12. Lots better tonight. I think what Ryaan says is possibly a good explanation. My next injection is due about the 6th of March but I will go by how i am feeling. I can change the date. Hope all goes well for you and everyone else on here. Have a pleasant Sunday ☺

Reply

Whilst you can’t overdose.....in the past I have had rapid heart beat, palpitations, tight chest, anxietyamongst other feelings. The best I can describe it is like having too much caffeine feeling. B12 is an energy hormone so it does have that type of increased energy effect.

It’s quite possible there’s too much in your system too sudden and that’s why your body has reacted. I guess if you stop or reduce the frequency that should ease off and go away after a few days.

Hope that helps.

1 like
Reply

Thankyou Ryan that does make sense. Maybe because I get my injections monthly it was overload. Things are improving so I won't be doing that again. It's so good to have this group and I am so grateful for you all. ☺

Reply

Also you need Methyfolate in conjunction. I wonder if other essential vits are low and that's why there is an imbalance in the body. My brother can feel worse...ill or much better, more hungry?

1 like
Reply

Hi Marymary7. Thankyou for telling me about this. I am feeling hungry and want to eat often so putting on weight is a problem. I will ask about this when I go to health centre. Hopefully get some sense. They are woefully lacking in knowledge and interest here...at least the doctors are.

Reply

I think getting folic acid or Methyfolate is one of the most important aspects of this. Getting all vits up to a good level too and iron. Otherwise the b12 will not help as much.

Good luck.

1 like
Reply

You may also like...